A member asked:

I had an epidural blood patch done 1 week ago, i've had a permanent mild headache ever since and nightmares every night. is this normal?

7 doctors weighed in across 4 answers
Dr. Monika Heller answered

Specializes in

Side effects: A persistent headache can be a side effect of an epidural blood patch. Nightmares may be a reaction to the procedure or the circumstances, but are not a typical side effects to the actual epidural blood patch.

Answered 8/1/2013

5k views

Thank
Dr. Kamla Prasad answered

Specializes in

Atypical for epidurl: Epidural headaches are almost always positional (they are worst when sitting or standing) and are greatly relieved or go away when lying down. They are not associated with nightmares.

Answered 10/9/2013

5k views

Thank
Dr. Lewis Margolis answered

Specializes in

Spinal headaches: It is not unusual to have persistent headaches after spinal tap and blood patch. To obtain relief, try drinking lots of caffeine-containing fluids, such as coffee, tea, cola, or chocolate. An abdominal binder or even panty hose may help. Tylenol (acetaminophen) is also useful. A second blood patch can be tried if the headaches worsen, or are accompanied by light sensitivity and worse sitting up or standing.

Answered 11/10/2014

5k views

Thank
Dr. Jeffrey Berry answered

Specializes in

Not normal: Most of the time a headache caused by spinal tap will be stopped with a blood patch placed properly. If the ha did not go away, the patch may not be in the location of the dural hole. No information about the dreams. Sorry.

Answered 7/17/2013

5k views

Thank

Related Questions